Alert archive / Arkansas / Flash Flood Warnings in 2015

Flash Flood Warning 68, NWS Shreveport, LA

July 4, 2015Hempstead County, Howard County, Nevada County, Arkansas

NWS Shreveport, LA issued this flash flood warning at Jul 4, 2015, 3:09 AM CDT for Hempstead County, Howard County, Nevada County, Arkansas. It was in force for 4 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2015, 3:09 AM CDT (08:09 UTC)
Expired
Jul 4, 2015, 7:00 AM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Hempstead County, AR, Howard County, AR, Nevada County, AR

The radar

The Western Arkansas radar (KSRX), 159 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 4:00 AM CDTFLASH FLOOD1 Ne Blevins, ARHWY 29 FLOODED NORTHEAST OF BLEVINS.
Jul 4, 4:00 AM CDTFLASH FLOODBlevins, ARFLOODING ON HWY 371 IN BLEVINS.
Jul 4, 4:40 AM CDTFLASH FLOOD4 Wnw Prescott, ARHWY 371 CLOSED DUE TO FLOODING JUST WEST OF PRESCOTT.
Jul 4, 4:40 AM CDTFLASH FLOOD5 Ne Oakhaven, ARINTERSECTION OF HWY 332 AND HWY 195 CLOSED DUE TO FLOODING.
Jul 4, 6:15 AM CDTFLASH FLOOD3 W Prescott, ARSTATE POLICE REPORT SOME OF US HIGWAY 371 UNDERWATER AND MAYBE COMPROMISED
Jul 4, 6:34 AM CDTFLASH FLOOD8 Wnw Prescott, ARROAD WASHED OUT ON HEMPSTEAD ROAD 16 JUST OFF 371

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 51 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 8.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2015-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2134 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2015-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2134 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

620 
WGUS54 KSHV 040809
FFWSHV
ARC057-061-099-041200-
/O.NEW.KSHV.FF.W.0068.150704T0809Z-150704T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
309 AM CDT SAT JUL 4 2015

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HOWARD COUNTY IN SOUTHWESTERN ARKANSAS...
  NEVADA COUNTY IN SOUTHWESTERN ARKANSAS...
  HEMPSTEAD COUNTY IN SOUTHWESTERN ARKANSAS...

* UNTIL 700 AM CDT
    
* AT 303 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE 
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY OVER 
  THE NORTHERN HALF OF HEMPSTEAD AND NEVADA COUNTIES AND
  OVER HOWARD COUNTY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HOPE...NASHVILLE...PRESCOTT...MINERAL SPRINGS...DIERKS...UMPIRE...
  EMMET...BLEVINS...PERRYTOWN...ROSSTON...TOLLETTE...FULTON...
  WASHINGTON...WILLISVILLE...BODCAW...BLUFF CITY...CORINTH...
  ATHENS...SARATOGA AND CENTER POINT.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN 
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3435 9394 3419 9392 3418 9382 3401 9382
      3396 9338 3384 9329 3382 9314 3345 9312
      3345 9348 3352 9373 3350 9377 3361 9382
      3367 9397 3378 9396 3392 9407 3419 9409
      3419 9424 3435 9426 3436 9425

$$

06
1 follow-up statement
576 
WGUS74 KSHV 041052
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
552 AM CDT SAT JUL 4 2015

ARC057-061-099-041200-
/O.CON.KSHV.FF.W.0068.000000T0000Z-150704T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOWARD AR-NEVADA AR-HEMPSTEAD AR-
552 AM CDT SAT JUL 4 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR
HOWARD...NEVADA AND HEMPSTEAD COUNTIES...

AT 545 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN ACROSS THE WARNED AREA. UP TO  TO FOUR  INCHES OF RAIN 
HAVE ALREADY FALLEN. FLASH FLOODING IS OCCURRING AND WILL 
CONTINUE.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...NASHVILLE...PRESCOTT...MINERAL 
SPRINGS...DIERKS...UMPIRE...EMMET...BLEVINS...TOLLETTE... 
WASHINGTON...BLUFF CITY...CORINTH...ATHENS... SARATOGA AND CENTER 
POINT.

ADDITIONAL RAINFALL AMOUNTS  ONE TO TWO INCHES  ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3435 9394 3419 9392 3418 9382 3401 9382
      3396 9338 3384 9329 3382 9314 3345 9312
      3345 9348 3352 9373 3350 9377 3361 9382
      3367 9397 3378 9396 3392 9407 3419 9409
      3419 9424 3435 9426 3436 9425

$$

06

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 11:43 PM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, Jul 3, 11:43 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1143 PM CDT FRI JUL 3 2015

.AVIATION...
VCTS CONDITIONS EXPECTED TONIGHT INTO SATURDAY ACROSS AREA
TERMINALS DUE TO A FRONTAL BOUNDARY AND A SERIES OF UPPER-LEVEL
DISTURBANCES MOVING ACROSS THE REGION. MVFR CEILINGS POSSIBLE
AROUND DAYBREAK...OTHERWISE VFR CONDITIONS TO PREVAIL THROUGH THE
FORECAST PERIOD. SOUTHWEST WINDS AROUND 5 TO 10 KNOTS TONIGHT AND
SATURDAY TO BECOME SOUTHERLY AFTER 05/00Z. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  89  74  91 /  40  40  30  30
MLU  75  87  73  89 /  60  60  50  40
DEQ  71  86  71  86 /  60  60  30  40
TXK  73  87  72  88 /  60  60  30  40
ELD  73  86  72  87 /  60  60  50  40
TYR  75  90  74  91 /  40  40  20  20
GGG  75  90  74  91 /  40  40  20  20
LFK  76  92  74  92 /  20  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

05
Hazardous weather outlook, Jul 3, 11:51 AM CDT, 15 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1151 AM CDT FRI JUL 3 2015

ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097-
108>112-124>126-136>138-041700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-BIENVILLE-
JACKSON-OUACHITA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
1151 AM CDT FRI JUL 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED...TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE THROUGH
TONIGHT ACROSS ALONG AND NORTH OF I-20...A FEW OF WHICH MAY BECOME
SEVERE WITH DAMAGING WINDS BEING THE PRIMARY THREAT. IN
ADDITION...LIGHTNING CAN BE DEADLY TO THOSE CAUGHT OUTSIDE...ESPECIALLY
GIVEN THE ABUNDANT OUTDOOR ACTIVITIES DURING THE HOLIDAY WEEKEND..
IF THUNDER ROARS...GO INDOORS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG
DURING THE HOLIDAY WEEKEND...NOT ONLY DURING PEAK HEATING...BUT
OVERNIGHT AS WELL. THESE STORMS WILL BE SLOW MOVERS AND COULD
BRING UP ONE TO THREE OF RAINFALL. LOCALLY HIGHER AMOUNTS WILL BE
POSSIBLE WHICH COULD LEAD TO FLASH FLOODING. IN ADDITION...A FEW SEVERE
STORMS MAY BRING DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER OR FLOODING...SPOTTER
ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

LAZ010-011-017>022-TXZ149>153-165>167-041700-
DE SOTO-RED RIVER-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-
LA SALLE-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-
1151 AM CDT FRI JUL 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE
THROUGH TONIGHT ACROSS SOUTH OF I-20...ANY STRONG THUNDERSTORM
COULD BRIEFLY BECOME SEVERE WITH DAMAGING WINDS BEING THE PRIMARY
SEVERE WEATHER THREAT. IN ADDITION...LIGHTNING CAN BE DEADLY TO
THOSE CAUGHT OUTSIDE...ESPECIALLY GIVEN THE ABUNDANT OUTDOOR
ACTIVITIES DURING THE HOLIDAY WEEKEND. IF THUNDER ROARS...GO
INDOORS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG
DURING THE HOLIDAY WEEKEND...NOT ONLY DURING PEAK HEATING...BUT
OVERNIGHT AS WELL. THESE STORMS WILL BE SLOW MOVERS AND COULD
BRING UP ONE TO TWO OF RAINFALL. LOCALLY HIGHER AMOUNTS WILL BE
POSSIBLE WHICH COULD LEAD TO LOCALIZED FLOODING. IN ADDITION...ANY
SEVERE STORMS MAY YIELD DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

VII

In the hours before

Special weather statement, Jul 4, 1:03 AM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
103 AM CDT SAT JUL 4 2015

ARZ051-060-061-040700-
NEVADA AR-HOWARD AR-HEMPSTEAD AR-
103 AM CDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOWARD...
NORTHWESTERN NEVADA AND NORTHEASTERN HEMPSTEAD COUNTIES UNTIL 200 AM
CDT...

AT 1258 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CENTER POINT...OR NEAR DIERKS...MOVING EAST AT 20 MPH. THIS
STORM ALONG WITH OTHERS WILL CONTINUE TO TRACK ACROSS THE
AREA AND PRODUCE LOCALLY HEAVY RAINFALL.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NASHVILLE...PRESCOTT...MINERAL SPRINGS...DIERKS...BLEVINS...
CORINTH...CENTER POINT...MCCASKILL...MUDDY FORK AND BOUGHTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS  AND OTHERS...AND
MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS. AMOUNTS OF ONE HALF TO ONE AND ONE HALF INCHES HAS
ALREADY FALLEN.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3421 9392 3419 9392 3418 9382 3401 9382
      3401 9375 3398 9365 3396 9362 3395 9353
      3396 9347 3395 9342 3396 9338 3390 9330
      3387 9330 3381 9326 3390 9405 3422 9410
TIME...MOT...LOC 0558Z 270DEG 19KT 3404 9400

06

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 1:03 AM CDTSpecial Weather StatementSHVHoward57 min
Jul 4, 2:29 AM CDTSevere Thunderstorm WarningSHVHempstead, Nevada61 min
Jul 4, 2:53 AM CDTSevere Thunderstorm WarningSHVHempstead, Howard52 min
Jul 4, 3:30 AM CDTSevere Thunderstorm WarningSHVHempstead, Nevada60 min
Jul 4, 4:20 AM CDTSevere Thunderstorm WarningSHVHoward, Sevier55 min
Jul 4, 4:37 AM CDTSpecial Weather StatementSHVHempstead, Nevada53 min
Jul 4, 4:54 AM CDTFlash Flood WatchSHVColumbia, Lafayette, Union14 hr
Jul 4, 5:34 AM CDTSevere Thunderstorm WarningSHVSevier56 min
Jul 4, 6:20 AM CDTSevere Thunderstorm WarningSHVHempstead, Nevada55 min
Jul 4, 6:54 AM CDTFlash Flood WarningSHVHempstead, Howard, Nevada, Sevier6 hr
Jul 4, 7:54 AM CDTFlash Flood WarningSHVColumbia, Lafayette, Miller, Union4 hr
Jul 4, 12:35 PM CDTFlash Flood WarningSHVColumbia, Hempstead, Lafayette, Little River, Miller, Nevada3 hr

Nearby

Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.